question-icon

What causes toothache after taking Clindamycin?

default
Posted on Thu, 4 Dec 2014
Question: I am taking 300 mg of Clindamycin for Sinusitis Maxillary. I have finished four days of pills with six days to go. The pressure pain and drainage seemed to be much better. However after each pill all my upper teeth ache. Sometimes my jaw/ears ache also. I take thyroid to stop the pain. My question is this OK and will these aches eventually stop. Thanks for your comments. XXXX
doctor
Answered by Dr. Sumit Bhatti (18 minutes later)
Brief Answer:
Yes, this is normal.

Detailed Answer:
Hi,

Thank you for your query.

1. Yes, these pains are due to the infection and inflammation.

2. The roots of the upper teeth are in close relation to the floor of the maxillary sinuses, with very thin bone between them and which may also be dehiscent (missing) in places.

3. The pain in the jaw and ears is usually referred pain due to common nerve supply or, in the case of ear pain, due to Eustachian tube dysfunction due to the sinusitis.

4. Supportive medication such as anti-inflammatory, anti-allergic mucolytics, decongestants and steam inhalation is given besides antibiotics to help relieve these common symptoms.

If you have any more questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sumit Bhatti

Otolaryngologist / ENT Specialist

Practicing since :1991

Answered : 2640 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes toothache after taking Clindamycin?

Brief Answer: Yes, this is normal. Detailed Answer: Hi, Thank you for your query. 1. Yes, these pains are due to the infection and inflammation. 2. The roots of the upper teeth are in close relation to the floor of the maxillary sinuses, with very thin bone between them and which may also be dehiscent (missing) in places. 3. The pain in the jaw and ears is usually referred pain due to common nerve supply or, in the case of ear pain, due to Eustachian tube dysfunction due to the sinusitis. 4. Supportive medication such as anti-inflammatory, anti-allergic mucolytics, decongestants and steam inhalation is given besides antibiotics to help relieve these common symptoms. If you have any more questions I will be available to answer them. Regards.